MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 35 CX DETACHABLE; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 35 CX DETACHABLE; VASCULAR EMBOLIZATION DEVICE
Model Number 45-750511
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not available for return to the manufacturer for analysis.Therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the vascular embolization coil implant was used in a splenic embolization procedure when the coil unexpectedly detached without use of a detachment controller.When the pusher wire was removed, a small filament came out of the catheter.The pusher wire was removed and a wire was used to push it out but it would not advance through the catheter.Reportedly, the patient is stable and unaffected and the embolization procedure completed successfully.
 
Additional Manufacturer Narrative
Additional information received confirming the entire coil was removed from the patient.When the coil did not come out of the plastic housing, x-ray was used to see where it was getting stuck.The coil and microcatheter were removed together and the case was completed by using additional azur coils.Tried to push the coil out of the housing on the back table, but it would not come out.The defective coil was discarded.

Brand Name
AZUR 35 CX DETACHABLE
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key12072077
Report Number2032493-2021-00259
Device Sequence Number3926576
Product Code KRD
UDI-Device Identifier00812636021027
UDI-Public(01)00812636021027(11)191118(17)241031(10)1911185J2
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number45-750511
Device Catalogue Number45-750511
Device Lot Number1911185J2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight94